How frustrating for you. Just a thought - have you had your thyroid checked? It is not uncommon for women once they are put through menopause to develope an underactive thyroid. A classic symptom is weight gain and an inaility to shed it.
Apologies if you have explored this route too.
Take care - Jacquix
Thanks so much for responding to my cry for help. Yes weight gain is very demoralising and depresses me not something we really need on top of everything else is it? Of course they don't warn you about this particular side effect I honestly believe its because they know some of us wouldn't take it if we knew, but thats just my theory. I juice most day's mainly veg like kale broccoli carrots cucumber celery ginger with one green pear and one green apple not much fruit at all, like you said I wouldn't mind putting on the weight if I was sat on the sofa all day stuffing my face but thats just not the case at all. I always try to fit a good walk in and was going to yoga once a week for sometime but as the weight piled on I just couldn't get into the positions required and started to feel embarassed in the class I was struggling and then puffing and panting again not sure why could be to do with the herceptin or simply the weight gain, basically I've stopped yoga but try to go out walking. We don't eat meat so no Atkins diet and I've practically cut out all potatoes, bread and pasta but still its not shifting. Thanks for your comments they are very much appreciated. Sometimes it just helps to let rip and know that you all understand how I am feeling without being judgemental, all the 'normal' people around me just don't get it! Thanks again Swanie love and light to you Sarah xx
I can really symphise with you - I put on 3 stone and my knees just about gave up under the extra weight. I don't think medic recognised what an awful and demoralising SE weigh gain can be. Some deny that medication is a factor and just put it down to us lying around and comfort eating - not helpful. My own personal opinion is don't bother with wonder slimming options - if it where that easy we would be a nation of sylphs.
I lost my weight through diet and exercise in the end eating low GI and cutting down on carbs worked well with tamoxifen plus doing regular brisk walking and yoga. I understand that Tamoxifen can affect the way our bodies responds to carbs. However don't go Atkins. Penny Brohn Cancer Support offer some sound dietary advice. Be wary of juicing - fruit juice especially contains lots of sugars with out the fibre, however I do enjoy juice - apple cucmber and mint being a bit of a fav. I did find having a friend doing it with me really helped - especailly with getting out and walking, also a good audiobook helped.
Good luck with it all - I am sure others post some thoughts as well.
I am sorry to read you're struggling so much with your weight. I'm sure some of the other users will be a long soon to offer you their support and experienes.
In the meantime you might find it helpful to give the helpline a ring and talk this through with a member of staff. Here you can ask any question you may have and share your concerns with someone who will offer you a listening ear as well as support and practical information. The number to call is 0808 800 6000 and lines are open Monday to Friday 9 to 5pm and Saturday 10 to 2pm.
Best wishes Sam, BCC Facilitator
Hi, I am currently taking Tamoxifen (2 and a half years) and been on Herceptin for 3 years or since the start of dx with lung secondaries. My weight was always a constant 9 stone and had been for 20 years I was always a small size and continued to be a normal weight whilst going through chemo and surgery then after surgery I started taking the Tamoxifen and the weight gradually started to pile on so far 4 stone and I literally am at my wits end, yes I'm alive but the extra weight is crippling me, as well as the other horrible side effects of joint pain. At times I have extreme pain in both ankles which makes it hard for me to walk, going upstairs is taking it out of me by the time I'm at the top I'm out of breath I think this is due in some part to the herceptin (I'm on this forever and so far have had 48 infusions) but mainly its the dammed weight gain. I don't eat anything different to what I was eating before I always eat healthy and juice. The tamoxifen is the culprit to my weight gain (not everyone is so affected) and I am desperately looking for something to try and reduce it. I've been reading about Garcinia Cambogia and its effectiveness with weight gain does anyone out there have any experience of this product or any advice with regards to Garcinia Cambogia? I work really hard to try and loose weight exercising everyday and have tried just not eating anything and put on a couple of pounds!!!! Please someone help me I think I'm going crazy xx